# SDR CA100727002

- Difficulty date: July 24, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cndair CL2151A10
- Aircraft time: 4,396 hours
- Engine: Pwa CWASP
- Propeller: Hamstd 43E60
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Relief Valve
- Condition: Failed
- Location: Hyd Pump
- Component: Hydraulic Pump
- Component part number: 66WAL300
- Stage of operation: FF
- How discovered: O
- Nature of condition: M, K, J
- Precautionary procedure: O

## Discrepancy

WHILE IN FLIGHT, COMING OFF A FOREST FIRE FIGHTING MISSION AND RETURNING TO BASE, THE PILOT SELECTED THE "WATER BOMBING SYS" OFF.  THE CREW NOTICED A SPIKE (FLUCTUATIONS) ON THEIR HYD PRESSURE GAUGE TO AN ABNORMALLY HIGH 3850 PSI.  THIS PRESSURE IS THE RELIEF VALVE SETTING FOR WHEN THE PUMP EXCEEDS ITS NORMALLY SET SYS PRESSURE OF 3000 PSI.  OPERATING AT THE HIGH 3850 PRESSURE AND FLOW INCREASED THE TEMP OF THE HYD OIL TO THE POINT THAT IT MELTED THE PLASTIC SITE GLASS TUBE IN THE HYD RESERVOIR TANK. THIS RESULTED IN THE LEAKING OF HYD OIL FROM THE RESERVOIR TANK.  THE ACFT LANDED IAW NORMAL LANDING PROCEDURES AND WAS TOWED OFF THE RUNWAY.
